Alert archive / Georgia / Flood Watches in 2009

Flood Watch 8, NWS Atlanta, GA

October 4, 200964 counties in Georgia

NWS Atlanta, GA issued this flood watch at Oct 4, 2009, 2:44 AM EDT for 64 counties in Georgia. It took effect at Oct 4, 2009, 8:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2009, 2:44 AM EDT (06:44 UTC)
In effect from
Oct 4, 2009, 8:00 PM EDT
Expired
Oct 5, 2009, 2:10 AM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 64 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Towns County, GA, Troup County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA

The radar

The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2169 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WGUS62 KFFC 040644
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 AM EDT SUN OCT 4 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-078-079-
041500-
/O.NEW.KFFC.FA.A.0008.091005T0000Z-091006T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE
244 AM EDT SUN OCT 4 2009

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WATCH FOR NORTH AND PARTS OF CENTRAL GEORGIA.

* FROM THIS EVENING THROUGH MONDAY EVENING

* LOW PRESSURE WILL BE DEVELOPING ALONG A STATIONARY FRONT OVER
  THE NORTH GULF COAST. THIS AREA OF LOW PRESSURE WILL MOVE EAST
  ALONG THE FRONT PULLING GULF MOISTURE NORTHWARD OVER NORTH AND
  CENTRAL GEORGIA BEGINNING THIS AFTERNOON AND INTO MONDAY. SOME
  OF THE RAIN WILL BE HEAVY WITH RAINFALL AMOUNTS OF 2 TO 4 INCHES
  LIKELY GENERALLY NORTH OF A LINE FROM HAMILTON...TO FORSYTH...TO
  WARRENTON.

* SOILS REMAIN SATURATED OVER PARTS OF NORTH AND CENTRAL GEORGIA.
  THE RAINFALL TONIGHT AND MONDAY WILL QUICKLY RUN OFF INTO CREEKS
  AND STREAMS LEADING TO RISES WHICH COULD FLOOD ROADS AND SOME
  HOMES AND BUSINESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
4 follow-up statements
940 
WGUS62 KFFC 041501
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1101 AM EDT SUN OCT 4 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-078-079-
042315-
/O.CON.KFFC.FA.A.0008.091005T0000Z-091006T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE
1101 AM EDT SUN OCT 4 2009

...FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH MONDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* NORTH AND PARTS OF CENTRAL GEORGIA.

* FROM 8 PM EDT THIS EVENING THROUGH MONDAY EVENING

* LOW PRESSURE WILL BE DEVELOPING ALONG A STATIONARY FRONT OVER 
  THE NORTH GULF COAST. THIS AREA OF LOW PRESSURE WILL MOVE EAST 
  ALONG THE FRONT PULLING GULF MOISTURE NORTHWARD OVER NORTH AND 
  CENTRAL GEORGIA BEGINNING THIS AFTERNOON AND INTO MONDAY. SOME 
  OF THE RAIN WILL BE HEAVY WITH RAINFALL AMOUNTS OF 2 TO 4 
  INCHES LIKELY GENERALLY NORTH OF A LINE FROM HAMILTON...TO 
  FORSYTH...TO WARRENTON. 

* SOILS REMAIN SATURATED OVER PARTS OF NORTH AND CENTRAL GEORGIA.
  THE RAINFALL TONIGHT AND MONDAY WILL QUICKLY RUN OFF INTO CREEKS
  AND STREAMS LEADING TO RISES WHICH COULD FLOOD ROADS AND SOME
  HOMES AND BUSINESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
511 
WGUS62 KFFC 041948
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT SUN OCT 4 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-078-079-
050400-
/O.CON.KFFC.FA.A.0008.091005T0000Z-091006T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE
348 PM EDT SUN OCT 4 2009

...FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH MONDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH 
 CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND 
 WEST CENTRAL GEORGIA.

* FROM 8 PM EDT THIS EVENING THROUGH MONDAY EVENING

* LOW PRESSURE IS DEVELOPING ALONG A STATIONARY FRONT OVER THE
  NORTH GULF COAST. THIS AREA OF LOW PRESSURE WILL MOVE EAST ALONG
  THE FRONT PULLING GULF MOISTURE NORTHWARD OVER NORTH AND CENTRAL
  GEORGIA BEGINNING THIS AFTERNOON AND INTO MONDAY. SOME OF THE
  RAIN WILL BE HEAVY WITH RAINFALL AMOUNTS OF 2 TO 4 INCHES LIKELY
  GENERALLY NORTH OF A LINE FROM HAMILTON...TO FORSYTH...TO
  WARRENTON.

* SOILS REMAIN SATURATED OVER PARTS OF NORTH AND CENTRAL 
 GEORGIA. THE RAINFALL TONIGHT AND MONDAY WILL QUICKLY RUN OFF 
 INTO CREEKS AND STREAMS LEADING TO RISES WHICH COULD FLOOD 
 ROADS AND SOME HOMES AND BUSINESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
519 
WGUS62 KFFC 042324
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
724 PM EDT SUN OCT 4 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-078-079-
050900-
/O.CON.KFFC.FA.A.0008.091005T0000Z-091006T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE
724 PM EDT SUN OCT 4 2009

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH 
 CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND 
 WEST CENTRAL GEORGIA.

* THROUGH MONDAY EVENING

* LOW PRESSURE IS DEVELOPING ALONG A STATIONARY FRONT OVER THE
  NORTH GULF COAST. THIS AREA OF LOW PRESSURE WILL MOVE EAST ALONG
  THE FRONT PULLING GULF MOISTURE NORTHWARD OVER NORTH AND CENTRAL
  GEORGIA TONIGHT AND MONDAY. THE RAINFALL RATES ARE EXPECTED TO
  BE MOSTLY LIGHT TO MODERATE...WITH SOME BRIEF HEAVIER DOWNPOURS
  POSSIBLE. THE LONG DURATION OF STEADY RAIN OVERNIGHT...THEN
  GRADUALLY TAPERING OFF ON MONDAY COULD RESULT IN RAINFALL
  AMOUNTS OF 1 TO 3 INCHES...WITH SOME ISOLATED HIGHER AMOUNTS
  POSSIBLE. THE HEAVIER RAINFALL AMOUNTS WILL LIKELY OCCUR
  GENERALLY NORTH OF A LINE FROM HAMILTON...TO FORSYTH...TO
  WARRENTON.

* SOILS REMAIN SATURATED OVER PARTS OF NORTH AND CENTRAL GEORGIA.
  THE RAINFALL TONIGHT AND MONDAY WILL QUICKLY RUN OFF INTO CREEKS
  AND STREAMS LEADING TO RISES THAT COULD CAUSE FLOODING OF LOW
  LYING AREAS...TO INCLUDE SOME FLOOD PRONE ROADWAYS AND
  UNDERPASSES NEAR CREEKS AND STREAMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

RESIDENTS OF NORTH AND CENTRAL GEORGIA SHOULD CONTINUE TO MONITOR
THE LATEST PUBLIC AND RIVER FORECASTS...AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
296 
WGUS62 KFFC 050610
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
210 AM EDT MON OCT 5 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-078-079-
050715-
/O.CAN.KFFC.FA.A.0008.000000T0000Z-091006T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE
210 AM EDT MON OCT 5 2009

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR NORTH AND PORTIONS OF CENTRAL GEORGIA HAS
BEEN CANCELLED. ALTHOUGH LIGHT TO OCCASIONALLY MODERATE RAIN
CONTINUES TO FALL EARLY THIS MORNING ACROSS NORTH AND CENTRAL
GEORGIA...HEAVY RAIN IS NO LONGER EXPECTED AND THEREFORE THE
THREAT OF FLOODING HAS DIMINISHED.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Oct 4, 2:32 AM EDT, 12 minutes earlier.

Area forecast discussion, Oct 4, 2:32 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 AM EDT SUN OCT 4 2009

.SHORT TERM /TODAY THROUGH TUESDAY/...
A RATHER COMPLICATED PATTERN SETTING UP FOR THIS AFTERNOON THROUGH
TUESDAY. WEAK HIGH PRESSURE CURRENTLY OVER NORTH GEORGIA WILL SHIFT
TO OUR EAST PUTTING MOST OF THE CWA IN AN EASTERLY FLOW. AT THE SAME
TIME...MOISTURE FROM WHAT IS LEFT OF OLAF...WILL BE MOVING TOWARD
THE CWA. THIS IS ALREADY PRODUCING WIDESPREAD RAIN AND A FEW
THUNDERSTORMS OVER TX/LA/AR. GFS IS THE FASTEST IN BRINGING THE
PRECIP INTO WESTERN GA THIS AFTERNOON WHILE THE NAM/SREF HOLD THE
PRECIP TO OUR WEST UNTIL AFTER 00Z. BASED ON THE CURRENT LOCATION OF
THE PRECIP SHIELD...THE GFS HAS A BETTER HANDLE ON TIMING AND WILL
STICK CLOSER TO THE GFS ON POPS THIS AFTERNOON. TO COMPLICATE
THINGS...THE SURFACE FRONT THAT MOVED THROUGH US HAS BECOME
STATIONARY ACROSS NORTH FL/SOUTHEAST GA WESTWARD TO SOUTHERN TX. A
SURFACE LOW DEVELOPS ALONG THE FRONT TODAY AND MOVES ALONG THE FRONT
THROUGH MONDAY. THIS IS SETTING UP FOR AN OVERRUNNING EVENT AND IT
APPEARS THE MODELS HAVE PICKED UP ON THIS PUTTING THE HEAVIEST QPF
OVER NORTH GA. THIS IS ALSO WHERE THE GREATEST ISENTROPIC LIFT WILL
BE TONIGHT AND MONDAY. QPF OF 1 TO 3 INCHES ACROSS NORTH GA LOOKS
GOOD WITH LESSER AMOUNTS OVER CENTRAL GA. CENTRAL GA APPEARS TO HAVE
DRIED OUT ENOUGH AND 1 TO 2 INCHES SHOULD NOT CAUSE ANY FLOODING
PROBLEMS...HOWEVER NORTH OF THE FALL LINE IS WHERE THE PROBLEMS WILL
LIE AND WILL THEREFORE ISSUE A FLOOD WATCH FOR TONIGHT THROUGH
MONDAY EVENING FOR THE AREAS ALONG AND NORTH OF THE FALL LINE. THIS
IS ALSO SUPPORTED BY THE GRIDDED FLASH FLOOD GUIDANCE VALUES. AT THE
ONSET DO NOT EXPECT ANY THUNDER AS THE ATMOSPHERE WILL BE RATHER
STABLE...HOWEVER GFS AND TO SOME EXTENT THE NAM ARE SHOWING NEGATIVE
SHOWALTER INDEX VALUES ACROSS WESTERN GA AND WILL ADD ISOLATED
THUNDER AFTER MIDNIGHT. ENOUGH INSTABILITY MONDAY TO KEEP THE
MENTION OF THUNDER GOING ALL AREAS.

AS THE SURFACE LOW MOVES TO THE SOUTHEAST MONDAY NIGHT...SOME WEAK
RIDGING DEVELOPS OVER THE AREA MONDAY NIGHT AND TUESDAY AND THIS
WILL DIMINISH THE THREAT OF HEAVY RAIN.

TEMPS WILL BE CLOSE TO PERSISTENCE TODAY...HOWEVER WITH AN EAST LOW
LEVEL FLOW...CLOUDS AND RAIN...TEMPS WILL BE MUCH COOLER MONDAY WITH
A SLIGHT WARM UP ON TUESDAY.

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LATEST RUN OF THE GFS IN GOOD AGREEMENT WITH THE 12Z RUN OF THE
ECMWF. ANOTHER AREA OF HEAVY RAIN WILL MOVE INTO THE CWA WEDNESDAY
AHEAD OF THE COLD FRONT BUT THIS WILL BE A QUICK SHOT ON WEDNESDAY.
THE SHORT WAVE RESPONSIBLE MOVES QUICKLY INTO NEW ENGLAND AND THEN
OUT INTO THE ATLANTIC. AT THE SAME TIME ANOTHER SHORT WAVE TROUGH
DROPS OUT OF CANADA AND INTO THE WESTERN US AS THE H5 HIGH HOLDS
OVER THE EASTERN GULF. THIS WILL KEEP THE CWA IN A WEST TO SOUTHWEST
FLOW. AS THIS SHORT WAVE LIFTS TOWARD THE END OF THE WEEK ANOTHER
FRONT WILL DROP INTO THE CWA BRINGING ANOTHER CHANCE OF RAIN WITH
THE BEST CHANCE OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          76  55  60  54  72 /  30 100  80  30  30
ATLANTA         75  55  61  54  72 /  50 100  80  20  40
BLAIRSVILLE     65  52  57  49  69 /  30 100  70  30  40
CARTERSVILLE    73  54  60  54  73 /  50 100  70  20  40
COLUMBUS        79  61  66  63  77 /  50  90  90  20  40
GAINESVILLE     71  55  60  53  70 /  40 100  70  30  30
MACON           78  60  64  61  77 /  30  90  90  20  40
ROME            67  56  62  55  73 /  60 100  70  20  40
PEACHTREE CITY  75  56  62  54  71 /  50 100  90  20  40
VIDALIA         81  61  72  64  81 /  10  60  80  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM THIS EVENING THROUGH MONDAY EVENING FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BUTTS...
CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...
COBB...COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GREENE...
GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...
JACKSON...JASPER...JONES...LAMAR...LUMPKIN...MADISON...
MERIWETHER...MONROE...MORGAN...MURRAY...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...
PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...
TALIAFERRO...TOWNS...TROUP...UNION...UPSON...WALKER...WALTON...
WARREN...WHITE...WHITFIELD...WILKES.

&&

17
Hazardous weather outlook, Oct 3, 9:00 PM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 PM EDT SAT OCT 3 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
900 PM EDT SAT OCT 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...SATURDAY NIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
HIGH PRESSURE ACROSS THE SOUTHEAST U.S WILL SLOWLY SIDE EAST THROUGH
SUNDAY AS LOW PRESSURE DEVELOPS IN THE WESTERN U.S. THE REMNANTS OF
PACIFIC HURRICANE OLAF WILL SPREAD RAPIDLY ACROSS THE SOUTH CENTRAL
INTO THE SOUTHEAST U.S. WITH STRONG WESTERLY FLOW ALOFT. RAIN WILL
SPREAD INTO GEORGIA LATE SUNDAY...BUT THE AIR MASS WILL REMAIN TOO
COOL AND STABLE FOR THUNDERSTORMS UNTIL LATE SUNDAY NIGHT OR MONDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED ON SUNDAY. THERE IS A CHANCE OF
THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY...AND AGAIN ON FRIDAY.
HEAVY RAIN WILL BE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA LATE
SUNDAY NIGHT THROUGH MONDAY. PLEASE REFER TO THE LATEST HYDROLOGICAL
OUTLOOK PRODUCT UNDER ATLESFFFC.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

19

Nearby

Flood Watches in Georgia, 2009Every flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.